Alert archive / Tennessee / Special Weather Statements in 2021

Special Weather Statement, NWS Nashville, TN

January 25, 2021Wilson County, Tennessee

NWS Nashville, TN issued this special weather statement at Jan 25, 2021, 8:39 PM CST for Wilson County, Tennessee. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 25, 2021, 8:39 PM CST (02:39 UTC)
Expired
Jan 25, 2021, 9:15 PM CST
In force
36 min
Issued by
NWS Nashville, TN

County Wilson County, TN

The radar

The Nashville radar (KOHX), 31 km from the middle of the area, began a volume at 02:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 2.7 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2021-01-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2021-01-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 654 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
548 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
654 m²/s²
0-3 km storm-relative helicity
735 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.2

Open this sounding in Storm Lab

The text

As transmitted.

956 
WWUS84 KOHX 260239
SPSOHX

Special Weather Statement
National Weather Service Nashville TN
839 PM CST Mon Jan 25 2021
 
TNZ028-062-260315-
Rutherford TN-Wilson TN-
839 PM CST Mon Jan 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN RUTHERFORD AND SOUTHERN
WILSON COUNTIES UNTIL 915 PM CST...

At 839 PM CST, Doppler radar was tracking a strong thunderstorm over
Smyrna, or 12 miles northwest of Murfreesboro, moving east at 45 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Murfreesboro, Smyrna, La Vergne, Nolensville, Watertown, Walterhill,
Auburntown, Cedars Of Lebanon State Park, Lascassas and Milton.

This includes the following highways...
 Interstate 40 between mile markers 247 and 250.
 Interstate 24 between mile markers 64 and 73.
 Interstate 840 between mile markers 54 and 69.

A Tornado Watch remains in effect until 100 AM CST for Middle
Tennessee.

LAT...LON 3620 8610 3596 8602 3596 8608 3597 8609
      3596 8610 3596 8615 3593 8616 3588 8661
      3592 8663 3594 8662 3597 8662 3598 8661
      3600 8662 3603 8659 3604 8656 3606 8656
      3607 8653 3606 8653 3607 8652
TIME...MOT...LOC 0239Z 253DEG 40KT 3599 8654 

$$

Shamburger

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Jan 25, 5:35 PM CST, 3 hours 4 minutes earlier.

Area forecast discussion, Jan 25, 5:35 PM CST, 3 hours 4 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
535 PM CST Mon Jan 25 2021

.UPDATE...
FOR 00Z AVIATION DISCUSSION.

&&

.DISCUSSION...

A line of heavy showers is currently moving across Middle
Tennessee mainly north of I-40. These showers earlier produced
some strong winds at the surface, but they have since diminished
somewhat. An ACARS sounding for BNA taken at 1709Z shows very
little CAPE with nearly total saturation from the surface up to
about 650 mb. There is some speed and directional shear in the
low-levels, but at this time helicities aren't excessive. A warm
front that moved northward through Middle Tennessee overnight has
become quasi-stationary near the TN/KY border, so most of Middle
Tennessee is now in the warm, moist sector. A pre-frontal trough
will swing through the mid state later this afternoon and evening,
and this will provide some focus for the expected storms. The HRRR
does suggest some convective organization along this boundary, but
given the lack of instability in this air mass, it still appears
that the primary threats are going to be wind-related. SPC
currently gives us a 5% risk of damaging winds and a 2% risk of
tornadoes in the marginal/slight risk area, which covers nearly
all of Middle Tennessee. Even though the bulk of the active
weather will move across and exit the mid state overnight, the
cold front won't actually arrive until Wednesday. That's going to
be our next chance of rain, with perhaps some snow for the
Cumberland Plateau Wednesday night. (It's going to be another
battle of cold air vs. moisture.) After that, look for cooler
temperatures the remainder of the week, with perhaps a weekend
cold front representing our next chance of rain.

&&

.AVIATION...
00Z TAF DISCUSSION.

Showers and occasional storms will impact BNA/MQY/CSV through the
evening which will reduce vis to IFR conditions periodically. A
surface front will move through the area from west to east which
will shut off rain chances by 07z. Cigs will gradually improve to
VFR for the remainder of the taf period by the morning. Behind
the surface front winds will shift to the WSW.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......08
AVIATION........Reagan
Hazardous weather outlook, Jan 25, 4:00 AM CST, 16 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
400 AM CST Mon Jan 25 2021

TNZ005>011-023>034-056>066-075-077>080-093>095-261130-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
400 AM CST Mon Jan 25 2021

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Today and tonight.

Isolated strong to severe thunderstorms are possible this afternoon
and early evening. A quick spinup is even possible. Locally heavy
rain may still occur, with a small chance of localized minor
flooding.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is possible later today.

07

In the hours before

Special weather statement, Jan 25, 5:54 PM CST, 2 hours 45 minutes before
Special Weather Statement
National Weather Service Nashville TN
554 PM CST Mon Jan 25 2021

TNZ024-025-260030-
Dickson TN-Humphreys TN-
554 PM CST Mon Jan 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DICKSON AND EAST CENTRAL
HUMPHREYS COUNTIES UNTIL 630 PM CST...

At 554 PM CST, Doppler radar was tracking a strong thunderstorm near
Waverly, moving east at 65 mph.

Pea to half inch size hail and winds in excess of 40 mph will be
possible with this storm.

Locations impacted include...
Dickson, Waverly, White Bluff, McEwen and Charlotte.

LAT...LON 3597 8777 3608 8782 3627 8727 3611 8718
TIME...MOT...LOC 2354Z 247DEG 56KT 3605 8771

Shamburger
Special weather statement, Jan 25, 6:14 PM CST, 2 hours 25 minutes before
Special Weather Statement
National Weather Service Nashville TN
614 PM CST Mon Jan 25 2021

TNZ024-056-057-260100-
Hickman TN-Humphreys TN-Perry TN-
614 PM CST Mon Jan 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR PERRY...SOUTHEASTERN HUMPHREYS
AND WESTERN HICKMAN COUNTIES UNTIL 700 PM CST...

At 614 PM CST, Doppler radar was tracking a strong thunderstorm over
Parsons, or 12 miles southeast of Natchez Trace State Forest, moving
east at 45 mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Centerville, Linden, Lobelville, Mousetail Landing State Park,
Pinewood, Pleasantville, Nunnelly and Bucksnort.

This includes Interstate 40 between mile markers 147 and 159.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Tornado Watch remains in effect until 100 AM CST for Middle
Tennessee.

LAT...LON 3566 8802 3572 8804 3577 8799 3598 8750
      3568 8737 3564 8756 3565 8757 3565 8759
      3564 8761 3556 8800 3562 8804
TIME...MOT...LOC 0014Z 251DEG 38KT 3563 8809

Shamburger
Local storm report, Jan 25, 7:10 PM CST, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
710 PM CST MON JAN 25 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     HAIL             5 WNW MURFREESBORO      35.88N  86.48W
01/25/2021  E1.00 INCH       RUTHERFORD         TN   SOCIAL MEDIA

            AT I-24 AND I-840

&&

EVENT NUMBER OHX2100061

SCHAPER
Special weather statement, Jan 25, 7:21 PM CST, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Nashville TN
721 PM CST Mon Jan 25 2021

TNZ027-059-062-260200-
Rutherford TN-Williamson TN-Davidson TN-
721 PM CST Mon Jan 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DAVIDSON...NORTHWESTERN
RUTHERFORD AND WILLIAMSON COUNTIES UNTIL 800 PM CST...

At 721 PM CST, Doppler radar was tracking a strong thunderstorm near
Fairview, or 14 miles southeast of Dickson, moving east at 45 mph.

Pea size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
South Nashville, Franklin, Smyrna, Brentwood, La Vergne,
Nolensville, Forest Hills, Oak Hill, Belle Meade, Bellevue, Antioch,
Fairview, Berry Hill, Natchez Trace At Highway 96, Leipers Fork and
Percy Priest Lake.

This includes the following highways...
 Interstate 40 between mile markers 182 and 184, between mile markers
192 and 198, and between mile markers 213 and 222.
 Interstate 65 between mile markers 62 and 81.
 Interstate 24 between mile markers 52 and 73.
 Interstate 840 between mile markers 7 and 16, and between mile
markers 47 and 52.

A Tornado Watch remains in effect until 100 AM CST for Middle
Tennessee.

LAT...LON 3586 8648 3585 8721 3605 8718 3605 8714
      3604 8711 3604 8706 3605 8705 3604 8704
      3608 8704 3618 8658
TIME...MOT...LOC 0121Z 258DEG 39KT 3593 8716

Shamburger
Special weather statement, Jan 25, 8:18 PM CST, 21 minutes before
Special Weather Statement
National Weather Service Nashville TN
818 PM CST Mon Jan 25 2021

TNZ028-030-260245-
Wilson TN-Smith TN-
818 PM CST Mon Jan 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SMITH AND CENTRAL
WILSON COUNTIES UNTIL 845 PM CST...

At 818 PM CST, Doppler radar was tracking a strong thunderstorm over
Lebanon, moving east at 30 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Lebanon, Carthage, Gordonsville, Hickman, South Carthage and Tuckers
Crossroads.

This includes the following highways...
 Interstate 40 between mile markers 234 and 258.
 Interstate 840 between mile markers 74 and 76.

LAT...LON 3614 8637 3625 8637 3633 8592 3612 8592
TIME...MOT...LOC 0218Z 264DEG 26KT 3619 8629

Shamburger
Special weather statement, Jan 25, 8:39 PM CST, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
839 PM CST Mon Jan 25 2021

TNZ028-062-260315-
Rutherford TN-Wilson TN-
839 PM CST Mon Jan 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN RUTHERFORD AND SOUTHERN
WILSON COUNTIES UNTIL 915 PM CST...

At 839 PM CST, Doppler radar was tracking a strong thunderstorm over
Smyrna, or 12 miles northwest of Murfreesboro, moving east at 45 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Murfreesboro, Smyrna, La Vergne, Nolensville, Watertown, Walterhill,
Auburntown, Cedars Of Lebanon State Park, Lascassas and Milton.

This includes the following highways...
 Interstate 40 between mile markers 247 and 250.
 Interstate 24 between mile markers 64 and 73.
 Interstate 840 between mile markers 54 and 69.

A Tornado Watch remains in effect until 100 AM CST for Middle
Tennessee.

LAT...LON 3620 8610 3596 8602 3596 8608 3597 8609
      3596 8610 3596 8615 3593 8616 3588 8661
      3592 8663 3594 8662 3597 8662 3598 8661
      3600 8662 3603 8659 3604 8656 3606 8656
      3607 8653 3606 8653 3607 8652
TIME...MOT...LOC 0239Z 253DEG 40KT 3599 8654

Shamburger

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 25, 6:14 PM CSTSpecial Weather StatementOHXHickman, Perry46 min
Jan 25, 6:18 PM CSTSevere Thunderstorm WarningOHXCannon, Davidson, Maury, Rutherford, Williamson, Wilson42 min
Jan 25, 6:59 PM CSTSevere Thunderstorm WarningOHXDickson, Hickman, Maury, Williamson31 min
Jan 25, 7:21 PM CSTSpecial Weather StatementOHXWilliamson39 min
Jan 25, 7:51 PM CSTAreal Flood AdvisoryOHXDavidson, Dickson, Hickman, Williamson5 hr
Jan 25, 8:18 PM CSTSpecial Weather StatementOHXSmith, Wilson27 min
Jan 25, 9:10 PM CSTAreal Flood AdvisoryOHXMaury, Rutherford, Williamson, Wilson2 hr
Jan 25, 9:21 PM CSTSpecial Weather StatementOHXCannon, Rutherford24 min
Jan 25, 9:28 PM CSTSpecial Weather StatementOHXPutnam32 min
Jan 25, 9:36 PM CSTSpecial Weather StatementOHXBedford24 min
Jan 25, 9:55 PM CSTSpecial Weather StatementOHXBedford, Coffee35 min
Jan 26, 8:08 AM CSTRiver Flood AdvisoryOHXMontgomery, Robertson6 hr

Nearby

Special Weather Statements in Tennessee, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.